Idaho, 2005

Wildfire in Idaho, August 30, 2005

August 30, 2005 · NWS PIH · 1 event in 1 county or zone

A stubble and brush fire burned 12 acres in Fort Hall. Four homes were evacuated.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

A stubble and brush fire burned 12 acres in Fort Hall. Four homes were evacuated. No damage occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 30, 8:30 AM MST, 0 minutes earlier.

Area forecast discussion, Aug 30, 8:30 AM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
930 AM MDT TUE AUG 30 2005

.DISCUSSION...
SOME SHOWER ACTIVITY ISOLATED IN UPPER SNAKE RIVER PLAIN AND
CONTINUING STRONG WINDS IN SNAKE RIVER PLAIN MAIN FEATURES THIS
MORNING.  SOME ISOLATED AREAS GETTING TO ADVISORY CRITERIA BUT NOT
ENOUGH WHERE I AM GOING TO ISSUE ANYTHING.  GRADIENT CONTINUES TO
WEAKEN THROUGH THE AFTERNOON SO EXPECTING WINDS TO SUBSIDE.  CURRENT
ZONES IN GOOD SHAPE...VERY COLD TONIGHT WITH HIGH SETTLING OVER AND
WINDS DYING DOWN...PATCHY FROST IN FCST FOR UPPER AND LOWER SNAKE
PLAIN.  ONLY MINOR UPDATES.
GK

.PREV DISCUSSION...COLD FRONT HAS CLEARED EASTERN IDAHO THIS MORNING
BASED ON MSAS POST-FRONTAL PRESSURE RISES WITH THE FRONT SITUATED IN
FAR WESTERN WY/NORTH-CENTRAL UT. WINDS HAVE STEADILY INCREASED ON
THE SNAKE PLAIN AND MAGIC VALLEY AND ARE AVERAGING 20-30 MPH WITH
HIGHER GUSTS. VWP WINDS ARE QUITE IMPRESSIVE WITH SPEEDS IN EXCESS
OF 40KTS JUST OFF THE SURFACE. FORTUNATELY...THESE WINDS HAVENT BEEN
REALIZED DUE TO LACK OF FULL DAYTIME MIXING. ETA MOS WINDS ARE MORE
IN LINE WITH CURRENT OBS SO BUMPED MORNING FORECAST WINDS
HIGHER...HOLDING THEM JUST UNDER ADVISORY LEVELS. ALL MODELS ARE
INDICATING WINDS WILL RAPIDLY DIMINISH DURING THE LATE MORNING
THROUGH AFTERNOON HOURS AS THE UPPER TROUGH ACCELERATES EAST.
CONVECTION HAS BEEN LIMITED TO NORTHERN AREAS IN ASSOCIATION WITH
UPPER JET....MAINLY IN THE UPPER SNAKE HIGHLANDS. THE UPPER TROUGH
AXIS AND COLDEST AIR ALOFT SHOULD ALLOW ISOLATED SHOWERS TO CONTINUE
IN THE UPPER SNAKE HIGHLANDS THIS AFTERNOON. ASIDE FROM THE WINDS
AND COOLER TEMPERATURES TODAY...THE REMAINDER OF THE AREA WILL BE
DRY. SKIES WILL CLEAR OVERNIGHT ALONG WITH LIGHT NORTHEAST WINDS
ALLOWING FOR VALLEY TEMPS TO DROP IN THE 30S. THERE MAY BE JUST
ENOUGH WIND TO KEEP TEMPS ABOVE FREEZING...BUT ISOLATED PATCHY FROST
CANT BE TOTALLY RULED OUT ESPECIALLY IN WIND SHELTERED AREAS. WILL
MENTION THIS IN THE FORECAST BUT FOR NOW WILL HOLD OFF ON ISSUING
ANY HIGHLIGHTS.

FOR THE REMAINDER OF THE FORECAST...IT IS LOOKING DRY WITH A WARMING
TREND STARTING WED AND HEADING INTO THE HOLIDAY WEEKEND. THE MODELS
ARE IN VERY GOOD AGREEMENT WITH THE NEXT TROUGH AND COLD FRONTAL
PASSAGE TO ARRIVE SOMETIME LATE SUNDAY-MONDAY TIME FRAME. THIS
SYSTEM TAKES A TRACK FURTHER NORTH THAN THE CURRENT SYSTEM SO LEFT
THE FORECAST DRY BUT SHOWED A COOLING TREND FOR EARLY NEXT WEEK.
&&

.AVIATION...UPPER TROF AXIS WILL PASS TO THE EAST OF ID TODAY WHICH
WILL RESULT IN DRY AND RELATIVELY CLEAR CONDITIONS INTO WED. ISOLD
TSTMS POSSIBLE TODAY IN NE ID CLOSE TO THE TROF AXIS. FIRE IN SNAKE
RIVER CANYON NW OF KTWF IS RESULTING IN MINOR VISIBILITY
RESTRICTIONS AT KTWF AND KBYI THIS MORNING. GUSTY WINDS THIS MORNING
ARE EXPECTED TO DIMINISH SOMEWHAT BY AFTERNOON.  HEDGES
&&

.PIH WATCHES/WARNING/ADVISORIES...RED FLAG WARNING REMAINS IN EFFECT
FOR PORTIONS OF SOUTHEAST IDAHO. PLEASE REFER TO THE LATEST BOIRFWPIH
BULLETIN FOR DETAILS.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Aug 30, 5:00 AM MST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT TUE AUG 30 2005

IDZ017>025-031-032-311200-
LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
600 AM MDT TUE AUG 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS.
THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER
SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...
OR OTHER STANDARD OPERATING PROCEDURES.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lower Snake River Plain

When
August 30, 8:30 AM MST to 12:00 PM MST
Where
Lower Snake River Plain forecast zone
Reported by
NEWSPAPER

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473415.